Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 14, 2005, 5:31 PM CDT for Calcasieu Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2005, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 14, 2005, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2079 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:41 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 14, 2:41 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CDT SUN AUG 14 2005 .DISCUSSION... HAD TO THROW OUT THE NAM IN FAVOR OF THE GFS SINCE ITS WIND FLOW PATTERN AT 700 AND 500 MB HAD TROUGHING ALONG THE WESTNER GULF COAST THAT DIDNT MATCH OBSERVATIONS. RAINS ON RADAR SHOULD END BEFORE DARK SO ONLY KEPT SLIGHT CHANCE OF SUMMERTIME EVENING THUNDERSTORMS FOR TONIGHT. GFS MOS HAD SOME UNUSUALLY HIGH POPS FOR THIS TIME OF YEAR FOR MONDAY....UP TO ABOUT 80 PERCENT NORTH. COULDNT GO FOR THOSE NUMBERS BUT KEPT A 50 PERCENT CHANCE AREA WIDE. CURRENT CONTINUING PATTERN WITH HIGH PRESSURE SURFACE AND ALOFT WITH A LOW LEVEL SOUTHERLY FLOW INDICATES THERE WILL BE SCATTERED THUNDERSTORMS MAINLY DURING THE DAYTIMES TUESDAY AND WEDNESDAY. FOR THE EXTENDED PERIOD...THURSDAY THROUGH SUNDAY...CHANCES OF RAIN DURING AFTERNOONS AND EVENINGS WILL BE SMALL WITH CONTINUING HIGH PRESSURE SURFACE AND ALOFT. && .AVIATION... OUTSIDE OF THUNDERSTORMS...VFR. && .MARINE... RELATIVELY OLIGHT WINDS WILL CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 93 76 94 / 20 50 20 40 KBPT 76 93 77 94 / 20 50 20 30 KAEX 72 94 72 96 / 10 50 10 40 KLFT 76 93 75 93 / 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 14, 5:01 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 501 AM CDT SUN AUG 14 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-151015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 501 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE WILL BRING ABOUT SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. ONE OR TWO THUNDERSTORMS COULD BRIEFLY PULSE UP TO SEVERE LEVELS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY SHOULD SEE A REPEAT OF SCATTERED AFTERNOON THUNDERSTORMS. A COUPLE OF STORMS COULD BRIEFLY REACH SEVERE LEVELS LATE IN THE AFTERNOON. DRIER CONDITIONS ARE EXPECTED OVER THE REMAINDER OF THE WEEK WITH AFTERNOON HEAT INDICES BETWEEN 105 TO 110 LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL NOT BE NEEDED. JS
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:45 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 45 min |
| Aug 14, 4:15 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 60 min |
| Aug 14, 4:32 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 58 min |
| Aug 14, 4:43 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 62 min |
| Aug 14, 5:01 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 59 min |
| Aug 14, 5:26 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.